Format

Send to

Choose Destination
BMC Pharmacol Toxicol. 2013 Jan 24;14:8. doi: 10.1186/2050-6511-14-8.

Unusual case of severe arrhythmia developed after acute intoxication with tosylchloramide.

Author information

1
Department of Biomedical Sciences and Public Health, University Politecnica delle Marche, Ancona, Italy.

Abstract

BACKGROUND:

Drugs not commonly considered to be cardioactive agents may cause prolongation of the QT interval with resultant torsades de pointes and ventricular fibrillation. This form of drug toxicity often causes cardiac arrest or sudden death.

CASE PRESENTATION:

After accidental ingestion of tosylchloramide a caucasian 77-year-old woman, with a family history of cardiovascular disease and hypertension, was admitted to the intensive care unit following episodes of torsades de pointes with a prolonged QT/QTc interval (640/542 ms). The patient received an implantable cardioverter-defibrillator, was discharged from the hospital with normal QT/QTc interval and did not experience additional ventricular arrhythmias during one year of follow-up.

CONCLUSION:

This is the first report concerning an unusual case of torsades de pointes after accidental intoxication by ingestion of tosylchloramide. The pronounced impact of the oxidyzing agent tosylchloramide on the activity of some of the ion channels regulating the QT interval was identified as a probable cause of the arrhythmia.

PMID:
23347670
PMCID:
PMC3566980
DOI:
10.1186/2050-6511-14-8
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center